Wildfire, Riverside
- When
- July 14, 4:10 PM PST to July 15, 1:00 AM PST
- Where
- Riverside County, 4 mi N of Aguanga
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A brush fire burned 35 acres near the intersection of Wilson Valley road and Highway 371.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 35 acres near the intersection of Wilson Valley road and Highway 371.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 14, 1:30 PM PST, 2 hours 40 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT MON JUL 14 2003 .SYNOPSIS...A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CONTINUE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. OTHERWISE...STRONG HIGH PRESSURE WILL CONTINUE HOT DAYS INLAND. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS...MAINLY IN THE MOUNTAINS IN THE AFTERNOONS DURING THE SECOND HALF OF THE WEEK. .DISCUSSION...THERE WAS A WEAK EDDY THIS AM AND LOW CLOUDS AND FOG WERE INTO THE WRN INLAND SAN VALLEYS BUT WERE CONFINED CLOSER TO THE COAST IN ORANGE COUNTY. THE LOW CLOUDS AND FOG LINGERED NEAR THE BEACHES INTO THE AFTERNOON. OTHERWISE...JUST SOME DEBRIS HI CLOUDS FROM CONVECTION ON AZ AND MX. THE 12Z NKX SOUNDING HAD A STRONG INVERSION BASED BELOW 1000 FT. ONSHORE GRADIENTS WITH ABOUT 7 MB SAN-IPL. STRONG UPPER LEVEL HI PRESSURE WILL CONTINUE OVER THE SW THROUGH THE SHORT TERM WITH RELATIVELY MINOR CHANGES IN LOCAL HEIGHTS...THICKNESS AND 850 MB TEMPS. SMALLER SCALE MODELS INDICATE THE EDDY WILL WEAKEN TONIGHT. EXPECT THE MARINE LAYER TO REMAIN SHALLOW WITH SOME LOW CLOUDS AND FOG LINGERING NEAR THE BEACHES INTO THE AFTERNOONS... MAINLY S. MORE MOISTURE IN SE FLOW ALOFT LATE TUE INTO WED...MOSTLY ABOVE 700 MB. THIS WILL BRING SOME THREAT OF HI-BASED THUNDERSTORMS TO THE HIGHER MOUNTAINS IN THE AFTERNOONS AND EVENINGS. CONTINUED HOT DAYS IN THE INLAND VALLEYS...MOUNTAINS AND DESERTS. HOWEVER...THE INCREASING MID AND HI CLOUDS AND HIGHER RH SHOULD BRING SOME LOCAL COOLING...ESPECIALLY IN THE MOUNTAINS AND DESERTS WED AND THU. THE MARINE INFLUENCE AND SEA BREEZE WILL MODERATE MAX TEMPS NEAR THE COAST. HIGH ASTRONOMICAL TIDES WILL CONTINUE THE POSSIBILITY OF MINOR TIDAL OVERFLOW AGAIN TONIGHT. LONGER RANGE PROGS INDICATE A BROADER AND SLIGHTLY WEAKER UPPER HI WILL CONTINUE ALOFT. MID AND UPPER LEVEL MOISTURE DECREASES BUT ENOUGH COULD LINGER INTO AT SUN FOR SOME THUNDERSTORMS IN THE MOUNTAINS. OTHERWISE...FAIR WITH A SHALLOW MARINE LAYER AND LITTLE TEMP CHANGE. .SAN...MARINE WEATHER STATEMENT...SEE LAXMWSSGX.
CAZ042-043-048-050-055>058-060>062-151300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS DURING THE AFTERNOONS AND EVENINGS WEDNESDAY THROUGH SUNDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365776.